Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 80, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2024, 7:38 PM CDT for Atascosa County, Wilson County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2024, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 29, 2024, 8:09 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Atascosa County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
182
WUUS54 KEWX 300038
SVREWX
TXC013-493-300130-
/O.NEW.KEWX.SV.W.0080.240430T0038Z-240430T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
738 PM CDT Mon Apr 29 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
East central Atascosa County in south central Texas...
Southwestern Wilson County in south central Texas...
* Until 830 PM CDT.
* At 738 PM CDT, a severe thunderstorm was located 7 miles southwest
of Poth, moving west at 5 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
east central Atascosa and southwestern Wilson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2891 9833 2909 9833 2905 9804 2900 9803
2894 9812
TIME...MOT...LOC 0038Z 090DEG 5KT 2899 9816
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRADY2 follow-up statements
247
WWUS54 KEWX 300104
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
804 PM CDT Mon Apr 29 2024
TXC013-300114-
/O.CAN.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Atascosa TX-
804 PM CDT Mon Apr 29 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATASCOSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0104Z 329DEG 2KT 2898 9816
$$
TXC493-300130-
/O.CON.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Wilson TX-
804 PM CDT Mon Apr 29 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN WILSON COUNTY...
At 804 PM CDT, a severe thunderstorm was located 8 miles southwest of
Poth, and is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southwestern Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0104Z 329DEG 2KT 2898 9816
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRADY981
WWUS54 KEWX 300109
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
809 PM CDT Mon Apr 29 2024
TXC493-300118-
/O.CAN.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Wilson TX-
809 PM CDT Mon Apr 29 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0106Z 090DEG 5KT 2898 9817
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 730 PM CDT Mon Apr 29 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 655 PM CDT Mon Apr 29 2024 We have updated the forecast to add a mention of showers and thunderstorms through mid-evening across the coastal plains region. We could see a strong storm or two over the next hour or so, with activity expected to weaken with the loss of daytime heating. Otherwise, only minor changes were made to the forecast. && .SHORT TERM... (Tonight through Tuesday night) Issued at 151 PM CDT Mon Apr 29 2024 Quiet weather is expected this afternoon and evening outside of the potential for a stray thunderstorm across the far southeastern portion of the Coastal Plains as an outflow boundary from convection over the Gulf of Mexico continues to move inland. Any storm that fires in this environment will have the potential to become severe with current SBCAPE values around 4,000 J/kg and effective shear around 35-50 kts based on the latest SPC Mesoanalysis data. Otherwise, we can expect low status and areas of patchy fog to redevelop overnight/early Tuesday morning. Closer to sunrise, we may start to see some patchy drizzle/light rain showers begin to develop across mainly southern portions of the area as well. Tomorrow afternoon, there will once again be a low potential for an isolated storm or two to develop along the seabreeze and/or any lingering boundary from today's convection across southern portions of the Coastal Plains. There is a better chance for storms to fire along a dryline out in west Texas and along the SDB Mountains in Mexico. This activity will try to push west into our area through the evening hours, but more likely than not will struggle to do so before dissipating. Low clouds and patchy fog looks likely again Tuesday night into Wednesday morning. && .LONG TERM... (Wednesday through Monday) Issued at 151 PM CDT Mon Apr 29 2024 A series of mid-level shortwave troughs will move over TX in westerly flow aloft during the first part of the long term period. The first will combine with a dryline in the boundary layer and bring chances for showers and thunderstorms Wednesday afternoon and night. There may be sufficient bouyancy and vertical wind shear to produce strong to severe storms during the afternoon and evening. Large hail and isolated tornadoes are the main threat. Another upper disturbance will bring chances for convection Thursday afternoon and evening. Friday a cold front will move through Central Texas and then through our CWA Friday night. This will bring another chance for showers and thunderstorms, but it looks like it will be a weak boundary and chances are low. The front will stall in the region and another upper shortwave trough will move across Saturday making convection possible again. Another dryline could generate storms Sunday afternoon and evening. Weak ridging will bring dry weather Monday. && .AVIATION... (00Z TAFS) Issued at 655 PM CDT Mon Apr 29 2024 No significant changes were made to the ongoing aviation forecasts. Some convection over the coastal plains will stay east of the I-35 terminals. We will see an outflow boundary move across SAT and SSF and have introduced a TEMPO group through 02Z for gusty southeast winds behind the boundary. MVFR cigs develop quickly by early Tuesday morning across all TAF sites, with IFR expected along the I-35 corridor. We will also need to monitor for the possibility of some IFR cigs out west at DRT. Clouds remain intact through the morning hours, with VFR returning by early afternoon. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 89 71 85 / 0 10 0 40 Austin Bergstrom Intl Airport 64 88 70 85 / 0 10 0 40 New Braunfels Muni Airport 66 89 71 86 / 0 10 0 40 Burnet Muni Airport 65 87 70 83 / 0 0 0 30 Del Rio Intl Airport 73 96 75 90 / 10 0 10 20 Georgetown Muni Airport 64 87 70 83 / 0 0 0 30 Hondo Muni Airport 68 90 70 86 / 0 0 0 40 San Marcos Muni Airport 65 88 70 85 / 0 10 0 40 La Grange - Fayette Regional 67 87 71 84 / 0 10 0 40 San Antonio Intl Airport 69 88 71 85 / 0 10 0 40 Stinson Muni Airport 69 89 73 86 / 10 10 0 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Brady Aviation...Platt
Hazardous weather outlook, Apr 29, 3:32 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 332 AM CDT Mon Apr 29 2024 TXZ171>173-183>194-202>209-217>225-228-300845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 332 AM CDT Mon Apr 29 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Areas of fog are expected this morning across portions of South- Central Texas. Fog could become dense with visibility near or less than a quarter mile, especially across portions of the Hill Country and I-35 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy to areas of fog will be expected late tonight into early Tuesday morning across portions of South-Central Texas. Fog could become dense with visibility near or less than a quarter mile, especially across of the Coastal Plains. An unsettled weather pattern continues through the week with potential for thunderstorms each day. Strong to severe storms and locally heavy rains are possible across portions of the area mid to late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 29, 6:57 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Mon Apr 29 2024
TXZ221-222-300030-
Karnes TX-Wilson TX-
657 PM CDT Mon Apr 29 2024
...A strong thunderstorm will impact portions of central Karnes and
southeastern Wilson Counties through 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Floresville, Poth, Kosciusko, Falls City, Cestohowa, Hobson, and
Paweleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2895 9826 2917 9825 2911 9786 2897 9785
2892 9823
TIME...MOT...LOC 2357Z 095DEG 7KT 2902 9806
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Apr 29, 7:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Mon Apr 29 2024
TXZ221-222-300115-
Karnes TX-Wilson TX-
727 PM CDT Mon Apr 29 2024
...A strong thunderstorm will impact portions of west central Karnes
and south central Wilson Counties through 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poth, Falls City, Cestohowa, Hobson, and Paweleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2893 9824 2895 9826 2912 9825 2909 9788
2896 9794 2892 9822
TIME...MOT...LOC 0027Z 084DEG 6KT 2902 9813
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:27 PM CDT | Special Weather Statement | EWX | Wilson | 48 min |
| Apr 29, 7:55 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.